MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU PLATE, 8 HOLE JL-PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU PLATE, 8 HOLE JL-PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the plate broke when the screws were tightened.The procedure was completed with another device.Attempts have been made and no further information has been provided.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The plate was visually evaluated and found to show signs of use as a piece of the plate had fractured off and there were several nicks and scratches on the surface of the plate.One of the two returned screws was in good overall condition, while the other showed signs of use with some damage on the cross-drive interface on the head of the screw and also some wear on the locking threads.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Investigation results concluded that the reported event was due to excessive force being applied, beyond what the implant was designed to encounter.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU PLATE, 8 HOLE JL-PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8407645
Report Number0001032347-2019-00163
Device Sequence Number10860266
Product Code HRS
UDI-Device Identifier00841036141059
UDI-Public00841036141059
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/09/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;